Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The Brownian motion and the canonical stochastic flow on a symmetric space


Author: Ming Liao
Journal: Trans. Amer. Math. Soc. 341 (1994), 253-274
MSC: Primary 58G32; Secondary 60J65
MathSciNet review: 1129436
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the limiting behavior of Brownian motion $ {x_t}$ on a symmetric space $ V = G/K$ of noncompact type and the asymptotic stability of the canonical stochastic flow $ {F_t}$ on $ O(V)$. We show that almost surely, $ {x_t}$ has a limiting direction as it goes to infinity. The study of the asymptotic stability of $ {F_t}$ is reduced to the study of the limiting behavior of the adjoint action on the Lie algebra $ \mathcal{G}$ of $ G$ by the horizontal diffusion in $ G$. We determine the Lyapunov exponents and the associated filtration of $ {F_t}$ in terms of root space structure of $ \mathcal{G}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58G32, 60J65

Retrieve articles in all journals with MSC: 58G32, 60J65


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1994-1129436-2
PII: S 0002-9947(1994)1129436-2
Article copyright: © Copyright 1994 American Mathematical Society